MAUDE Adverse Event Report: COOK INC FLEXOR INTRODUCER SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR INTRODUCER SHEATH; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Intraoperative Pain (2662)
Date of Event 04/28/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This event is currently under investigation.
 
Event or Problem Description
It was reported that contralateral access was gained for a lower leg angiogram.At the end of the procedure, the user attempted to remove the sheath to close the right common femoral vessel.The dilator was placed back in the sheath and the sheath fractured; a fragment remained in the patient.The fragment was retrieved using a balloon.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient experienced additional pain due to this occurrence.
 
Additional Manufacturer Narrative
Investigation - evaluation : a review of the complaint history, drawings, device history record, documentation, instructions for use (ifu), specifications, quality control and visual inspection of the returned device was conducted during the investigation.One flexor introducer sheath was returned for investigation.No damage was noted to the dilator/hub.The coil wire which was exposed past the external coating is 1.7 cm.A document based investigation evaluation was also performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.There were no other reported complaints for this lot number.Based on the information provided and results of the investigation a definitive root cause could not be determined.Per the quality engineering risk assessment no further action is required.Monitoring for similar complaints will continue.

Brand Name
FLEXOR INTRODUCER SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6593812
Report Number1820334-2017-00994
Device Sequence Number802156
Product Code DYB
UDI-Device Identifier00827002132122
UDI-Public(01)00827002132122(17)200313(10)7744822
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberKCFW-5.0-38-RB
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/28/2017
Supplement Date Received by Manufacturer07/07/2017
Initial Report FDA Received Date05/26/2017
Supplement Report FDA Received Date07/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;